MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0161
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the distal tip of a final locking cap driver was broken while performing final locking of system caps during a procedure on (b)(6) 2020.There were no reported patient complications associated with this instrument malfunction.The returned instrument was assessed, and the distal tip was confirmed to be fractured off from the instrument.Final tightening of system caps is performed with the final locking cap driver being used with the final locking sleeve to counteract the rotational force applied when performing final tightening of caps.If the final locking cap driver or final locking sleeve was inadvertently shifted while performing final tightening of caps, it may concentrate the lateral force to the distal tip of the instrument and could malfunction as observed.The root cause of this complaint cannot be reliably determined.A dhr review was performed for the final locking driver and the device met all required specifications prior to initially being released to distribution on (b)(6) 2016.
 
Event or Problem Description
The complainant reported that during a lumbar arthrodesis procedure on (b)(6) 2020, the distal tip of a final locking cap driver was broken.There were no reported patient complications associated with this instrument malfunction.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key9683945
Report Number3005031160-2020-00004
Device Sequence Number16833320
Product Code HXX
UDI-Device IdentifierM697X02201611
UDI-PublicM697X02201611
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K120832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0161
Device Lot Number6204-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;